Server Optimization of Infinite Queueing Systems

  • András MészárosEmail author
  • Miklós Telek
Part of the International Series in Operations Research & Management Science book series (ISOR, volume 248)


The problem of optimizing Markovian models with infinitely or finite but infeasible large state space is considered. In several practically interesting cases the state space of the model is finite and extremely large or infinite, and the transition and decision structures have some regular property which can be exploited for efficient analysis and optimization. Among the Markovian models with regular structure we discuss the analysis related to the birth death and the quasi birth death (QBD) structure.



This work is partially supported by the OTKA K101150 projects.


  1. 1.
    E. Altman, Constrained Markov Decision Processes, vol. 7 (CRC, Boca Raton, FL, 1999)Google Scholar
  2. 2.
    J.A. Buzacott, Markov approach to finding failure times of repairable systems. IEEE Trans. Reliab. R-19 (4), 128–134 (1970)CrossRefGoogle Scholar
  3. 3.
    D. Efrosinin, Controlled queueing systems with heterogeneous servers. Ph.D. thesis, University of Trier, 2004Google Scholar
  4. 4.
    J. Filar, K. Vrieze, Competitive Markov Decision Processes (Springer, Berlin, 1997)Google Scholar
  5. 5.
    K. Jagannathan, S. Mannor, I. Menache, E. Modiano, A state action frequency approach to throughput maximization over uncertain wireless channels. Internet Math. 9 (2–3), 136–160 (2013)CrossRefGoogle Scholar
  6. 6.
    Y. Kocaga, A. Ward, Admission control for a multi-server queue with abandonment. Queueing Syst. 65 (3), 275–323 (2010)CrossRefGoogle Scholar
  7. 7.
    G. Latouche, V. Ramaswami, Introduction to Matrix Analytic Methods in Stochastic Modeling, vol. 5 (SIAM, Philadelphia, 1999)CrossRefGoogle Scholar
  8. 8.
    A.Y. Ng, M. Jordan, Pegasus: a policy search method for large mdps and pomdps, in Proceedings of the Sixteenth Conference on Uncertainty in Artificial Intelligence (Morgan Kaufmann, Los Altos, CA, 2000), pp. 406–415Google Scholar
  9. 9.
    J. Slegers, I. Mitrani, N. Thomas, Optimal dynamic server allocation in systems with on/off sources, in Formal Methods and Stochastic Models for Performance Evaluation (Springer, Berlin, 2007), pp. 186–199CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.MTA-BME Information Systems Research GroupBudapestHungary
  2. 2.Budapest University of Technology and EconomicsBudapestHungary

Personalised recommendations